Format

Send to

Choose Destination
See comment in PubMed Commons below
Schweiz Med Wochenschr. 1995 Jul 11;125(27-28):1342-6.

[Rhabdomyolysis in patients treated with simvastatin and cyclosporin: role of the hepatic cytochrome P450 enzyme system activity].

[Article in German]

Author information

1
Abteilung Klinische Pharmakologie, Universitätsspital Zürich.

Abstract

We describe two patients treated with a combination of cyclosporin and simvastatin who had to be hospitalized due to rhabdomyolysis. As suggested by reduced cyclosporin clearance, both patients had impaired activity of the hepatic cytochrome P450 enzyme system, which may have contributed to the development of rhabdomyolysis. After cessation of treatment with simvastatin and intensive hydration, both patients recovered within one week. While rhabdomyolysis has been described in several patients receiving the combination lovastatin/cyclosporin, so far only one case has been reported in patients treated with simvastatin/cyclosporin. Our cases therefore suggest that this complication may be more frequent than previously suspected. In patients treated with cyclosporin, HMG-CoA reductase inhibitors should be used cautiously, and concomitant administration of drugs inhibiting the hepatic cytochrome P450 enzyme system should be avoided.

PMID:
7624744
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center